Posted by SLS on February 3, 2012, at 7:49:35
In reply to Help Please SLS + the Elite Veterans., posted by FrequentFryer on February 3, 2012, at 3:37:14
> SLS Im freaking out bad now its almost at 3 weeks on 75mg of Phenelzine and its not doing anything (usually after 1 - 2 weeks) its good.
If I were in your position, I would be freaking-out, too. How can I convince you to slow down and catch your breath? Try to relax and approach your continued exploration of treatments logically. You have alternatives.
How long have you been at 75 mg? You really should give Nardil a minimum of 3 weeks after dosage adjustments before evaluating its usefulness. You might want to go up to 90 mg now, simply because it is the quickest treatment change to trial.
Bupropion can be added to a MAOI. I added it to Parnate without sequalae. However, you don't get any therapeutic benefits from bupropion monotherapy, so it might not make sense to do this.
Adding low dosages of lithium 300-600 is worthy of consideration. I glean benefit from 300 mg. If lithium is to help, it should demonstrate efficacy within two weeks. More often than not, it takes only 3-10 days to show results.
Have you already tried adding nortriptyline to Nardil? If so, what dosage of nortriptyliine did you use? Did you check your blood-levels?
I have experienced a partial response from combining Effexor and nortriptyline. I like this treatment.
For some people, desvenlafaxine works better than venlafaxine. I won't even guess as to why this should be. I know someone for whom this is true. Desvenlafaxine may not be a "me too" patent extender after all.
You could add Abilify and/or Lamictal as augmentors of Nardil.
The "-acetams" might help with cognition. However, I have not seen anything suggestive of them producing robust antidepressant effects.
If you are still freaking-out, just try to hang in there for now. Distraction sometimes helps. If you are in crisis, you might want to contact your doctor. Perhaps he would have you take an anxiolytic temporarily. You have demonstrated responsivity to medication in the past. It is unlikely that you are now unresponsive to all treatments. It is my guess that you would do well to remain on an effective treatment indefinitely.
Don't forget about rTMS.
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw